MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number 45832
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
A distributor reported, an end user experienced.An issue with a picc from a bio-stable 5f dl, 55cm mst-70 kit valved.It was reported, that 25 days post placement, the hub of the picc was noted, to be cracked.The picc was replaced in order for the patient to continue the tpn treatment.The patient did not experience any adverse effects or harm because of this incident.
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5f bioflo picc.As received, the female luer lock component of the white valve was confirmed to be cracked.The customer's complaint description is confirmed for hub cracked.No component molding non-conformances or other damage was observed during visual inspection of the returned sample.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector).A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A dhr review of the packaging/assembly lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.Angiodynamics has created an instructional video regarding the care and maintenance of the bioflo picc; reference youtube video, "angiodynamics bioflo picc care and maintenance instructional video" uploaded on november 18, 2020.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
BIOFLO PICC WITH ENDEXO AND PASV VALVE TECHNOLOGY
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key19656269
Report Number1317056-2024-00094
Device Sequence Number6549755
Product Code LJS
UDI-Device IdentifierH965458320
UDI-PublicH965458320
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Catalogue Number45832
Device Lot Number5805402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/27/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer07/09/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale